Hail, Hale
- When
- April 7, 6:35 PM CST to 6:45 PM CST
- Where
- Hale County, 13 mi NE of Greensboro
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.833, -87.433
Dime to penny size hail was reported in extreme eastern Hale County near the Wateroak community. Several trees were also blown down along SR 25.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Dime to penny size hail was reported in extreme eastern Hale County near the Wateroak community. Several trees were also blown down along SR 25.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 7, 4:53 PM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 553 PM CDT WED APR 7 2004 .SHORT TERM...WE ARE KEEPING A CLOSE WATCH ON A CLUSTER OF STRONG THUNDERSTORMS MOVING INTO PICKENS COUNTY AND FAR WEST CENTRAL ALABAMA. AN AREA OF STRONG THUNDERSTORMS HAVE DEVELOPED ACROSS FAR EASTERN MISSISSIPPI LATE THIS AFTERNOON IN AN UNSTABLE AIRMASS...ALONG A STRONG DEWPOINT BOUNDARY...AND AN AREA OF GOOD LIFT PROVIDED FROM MID AND UPPER LEVEL DIVERGENCE AROUND A UPPER LOW PRESSURE SYSTEM IN THE ARKLATEX REGION. THESE STORMS WERE MOVING EAST...BUT THEY WERE HAVING A HARD TIME MAINTAINING THEIR STRENGTH AS THEY MOVE INTO A DRIER AND MORE STABLE AIRMASS IN WESTERN ALABAMA. EXPECT A FEW STRONG THUNDERSTORMS CAPABLE OF LARGE HAIL IN PICKENS...NORTHERN SUMTER...AND GREENE COUNTY THROUGH 8 PM. AS THESE STORMS SLOWLY MOVE EAST INTO THE TUSCALOOSA AREA AND POINTS EAST...THEY WILL WEAKEN...ESPECIALLY WITH THE LOSS OF DAYTIME HEATING. WEAKER SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE OVER THE AREA LATER THIS EVENING AND OVERNIGHT AS MOISTURE INCREASES. HOWEVER...NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED AS WEAK INSTABILITY AND WINDS ARE EXPECTED. && .PRELIMINARY NUMBERS... BIRMINGHAM 58 77 52 79 54 / 50 30 00 00 MONTGOMERY 58 78 53 80 55 / 50 30 00 00 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && MBS/91
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 120 PM CDT WED APR 07 2004 ALZ011>015-017>050-072015- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 120 PM CDT WED APR 07 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... SCATTERED SHOWERS ALONG WITH SOME ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA LATER THIS AFTERNOON AND ESPECIALLY TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...FREQUENT LIGHTNING AND POSSIBLY SOME SMALL HAIL. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
734 PM CDT WED APR 7 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 7 SW NORTHPORT 33.14N 87.65W
04/07/2004 TUSCALOOSA AL EMA
PENNY SIZE HAIL IN ROMULUS 11 MILES SSW OF NORTHPORT
0632 PM HAIL 11 SW NORTHPORT 33.15N 87.66W
04/07/2004 TUSCALOOSA AL PUBLIC
QUARTER SIZE HAIL IN ROMULUS
0631 PM HAIL 7 SW NORTHPORT 33.15N 87.66W
04/07/2004 TUSCALOOSA AL PUBLIC
DIME SIZE HAIL REPORTED IN ROMULUS 11 MILES SSW OF
NORTHPORTThe Birmingham radar (KBMX), 72 km away, was scanning. The volume nearest the first event began at 00:34 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390630, 5390631.